Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Can sinus or thyroid cause fullness feel in throat?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Question
I sometimes get a full feeling in my throat. Could this be a sinus problem or thyroid or stress? It gets dry also. Thanks. (55 yr old female)
Posted Fri, 8 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Prahlad Duggal 38 minutes later
Brief Answer:
acid reflux can be a more common cause

Detailed Answer:
Hi,

Thanks for the query.

The more problable cause for your problem can be acid reflux and use of a proton pump inhibitor should help. Dietary changes like avoiding spicy and fried food, alcohol, excessive tea coffee will help in this.

Stress can be a factor and so can thyroid disease be but your problem is occasional. Still getting a thyroid function test is usually required if there some associated symptoms of thyroid disease like weight loss or gain, loss or increased appetite or sleep.

Simple throat allergy can cause this and anti allergic drugs can be use for few days.

So, if proton pump inhibitors don't help, see an ENT and the further investigations can be done.

Feel free to ask another query.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can sinus or thyroid cause fullness feel in throat? 5 hours later
Thanks! I should also mention an occasional metallic taste on one side of the mouth....I thought it was a tooth, but dentist found nothing.
 
 
Answered by Dr. Prahlad Duggal 19 hours later
Brief Answer:
rule out sinusitis

Detailed Answer:
Thanks for the query.

Reflux can cause metallic taste if dental examination is normal but a one problem should not be there.

A one side problem should be examined for sinusitis also.

So an ENT examination should help in clearing many things.

Feel free to ask another query.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor